Alert archive / Arkansas / Special Weather Statements in 2013
Special Weather Statement, NWS Little Rock, AR
NWS Little Rock, AR issued this special weather statement at Jul 19, 2013, 7:21 PM CDT for Grant County, Arkansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2013, 7:21 PM CDT (00:21 UTC)
- Expired
- Jul 19, 2013, 7:50 PM CDT
- In force
- 29 min
- Issued by
- NWS Little Rock, AR
County Grant County, AR
The radar
The Little Rock radar (KLZK), 50 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 0.4 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2033 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
678 WWUS84 KLZK 200021 SPSLZK SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT FRI JUL 19 2013 ARZ043-055-200050- GRANT AR-SALINE AR- 721 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND NORTHERN GRANT COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PRATTSVILLE...OR 8 MILES NORTHWEST OF SHERIDAN...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... TULL... PRATTSVILLE... BELFAST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3452 9242 3435 9233 3427 9256 3444 9264 TIME...MOT...LOC 0021Z 250DEG 9KT 3439 9250 $$ 57
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this special weather statement went out at Jul 19, 6:40 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 19, 6:40 PM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 640 PM CDT FRI JUL 19 2013 .DISCUSSION... UPDATED FOR THE 00Z AVIATION DISCUSSION BELOW. && .AVIATION... THUNDERSTORMS SHOULD DIE OFF WITHIN THE NEXT 2-3 HOURS...LEAVING VFR CONDITIONS AT ALL SITES THROUGH A BETTER PART OF THE NIGHT. HOWEVER...A MOIST AIR MASS SHOULD ALLOW FOR FOG DEVELOPMENT AT ALL SITES FROM ROUGHLY 10Z TO 14Z TOMORROW MORNING. ONLY INCLUDED TEMPO MVFR VSBY RESTRICTIONS...HOWEVER COULD SEE MOST ANY SITE GOING DOWN TO 1-2SM. NOT CONFIDENT ENOUGH TO INCLUDE THAT IN TAFS AT THIS TIME HOWEVER. SHOULD SEE A REPEAT PERFORMANCE TOMORROW...WITH SCATTERED SHOWERS DEVELOPING ACROSS THE STATE AFTER 17-18Z. && .PREV DISCUSSION... /ISSUED 245 PM CDT FRI JUL 19 2013/ SHORT TERM...TONIGHT THROUGH MONDAY NIGHT SCTD CONVECTION HAS BEEN NOTED ACRS WRN AR THIS AFTN. ACTIVITY ASSOCD WITH WEAK UPR LVL LOW PRES SYS CENTERED ALONG THE GULF COAST. LIKE THE PAST FEW DAYS...EXPECT THIS ACTIVITY TO LINGER INTO THE EARLY EVENING HRS...THEN DISSIPATE WITH THE LOSS OF DAYTIME HEATING. EXPECT AN UNSETTLED WX PATTERN TO CONT ACRS THE FA HEADING INTO EARLY NEXT WEEK. THE AFOREMENTIONED UPR LVL LOW/TROF WL LINGER OVR THE MID SOUTH THE NEXT FEW DAYS...AIDING IN THE FORMATION OF MAINLY DIURNAL CONVECTION OVR THE WEEKEND. RAIN CHCS WL ALSO BE ENHANCED AS DVLPG NWLY FLOW ALOFT BRINGS A CDFNT SWD INTO MO...WITH BETTER CHCS ACRS THE NERN HALF OF THE FA. LOCALLY HVY RAINFALL WL RMN A CONCERN WITH THE STORMS...WITH A FEW CAPABLE OF BRIEFLY REACHING SVR LVLS. TEMPS WL RMN CLOSE TO SEASONAL NORMS THRU THE PD. LONG TERM...TUESDAY THROUGH FRIDAY AR WILL BE BETWEEN A TROUGH TO THE EAST...AND RIDGE TO THE WEST THROUGH MUCH OF THE LONG TERM...WITH GENERALLY NWRLY FLOW ALOFT. PRECIP CHANCES WILL THEN DEPEND ON WHAT DISTURBANCES...IF ANY...AND HOW STRONG THESE DISTURBANCES ARE THAT PASS OVER THE REGION IN THE NW FLOW ALOFT. FOR NOW...THROUGH MUCH OF THE PERIOD...KEEP BEST POPS MENTIONED ACROSS THE NERN COUNTIES...WITH SOME CHANCES MENTIONED ELSEWHERE IN THE CWA. HOWEVER...DEPENDING ONE THE EXACT ORIENTATION OF THE TRANSITION BETWEEN THE TROUGH/RIDGE...THE BEST CHANCES OF PRECIP COULD VARY. TEMPS WILL ALSO BE GOVERNED BY THE RELATIVE POSITIONS OF THE TROUGH/RIDGE...AS WELL AS ANY RAINFALL AND RESULTING CLOUD COVER. FOR NOW...TEMPS WILL BE GENERALLY NEAR OR JUST ABOVE NORMAL FOR HIGHS AND LOWS THROUGH MUCH OF THE PERIOD. IF THE UPPER RIDGE WERE TO EXPAND A BIT FURTHER NE...A DRIER AND HOTTER LONG TERM PERIOD WOULD BE FORECAST...AND A COOLER AND WETTER FORECAST WOULD BE SEEN IF THE RIDGE REMAINS A BIT FURTHER WEST. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 91 70 94 70 / 20 20 30 20 CAMDEN AR 93 70 94 70 / 30 20 30 20 HARRISON AR 89 69 92 68 / 40 20 30 20 HOT SPRINGS AR 90 71 95 71 / 30 20 30 20 LITTLE ROCK AR 93 72 95 72 / 30 20 30 20 MONTICELLO AR 88 71 94 71 / 30 20 30 20 MOUNT IDA AR 89 68 94 66 / 40 20 30 20 MOUNTAIN HOME AR 97 69 95 69 / 30 20 30 20 NEWPORT AR 88 70 93 71 / 20 20 30 20 PINE BLUFF AR 90 71 93 70 / 30 20 30 20 RUSSELLVILLE AR 97 70 95 69 / 30 20 30 20 SEARCY AR 90 70 93 70 / 20 20 30 20 STUTTGART AR 86 72 93 71 / 20 20 30 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...64
Hazardous weather outlook, Jul 19, 5:00 AM CDT, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT FRI JUL 19 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-201000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT FRI JUL 19 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT PATCHY FOG IS EXPECTED EARLY THIS MORNING. THE FOG WILL DISSIPATE BY MID MORNING. HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT INDICES AROUND 100 DEGREES THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS ARE ANTICIPATED THROUGH THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH TEMPERATURES COMBINED WITH A HUMID AIR MASS WILL PRODUCE HEAT INDICES AROUND 100 DEGREES EACH AFTERNOON THROUGH THE FIRST PART OF NEXT WEEK. A COLD FRONT WILL MOVE INTO NORTH ARKANSAS THURSDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51
In the hours before
Special weather statement, Jul 19, 4:16 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 416 PM CDT FRI JUL 19 2013 ARZ022-031-038-039-192140- CONWAY AR-PERRY AR-POPE AR-YELL AR- 416 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...EXTREME SOUTHERN POPE...CENTRAL PERRY AND SOUTHWESTERN CONWAY COUNTIES UNTIL 445 PM CDT... AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PETIT JEAN STATE PARK...OR 12 MILES NORTHWEST OF PERRYVILLE...MOVING SOUTHWEST AT 5 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... PETIT JEAN STATE PARK... CARDEN BOTTOMS... ADONA... PONTOON... NIMROD... HOMEWOOD... DEBERRIE... CASA... BIRTA... APLIN... ADA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3489 9297 3500 9320 3517 9303 3510 9284 TIME...MOT...LOC 2117Z 036DEG 6KT 3507 9301 224
Special weather statement, Jul 19, 4:46 PM CDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 446 PM CDT FRI JUL 19 2013 ARZ031-038-039-042-043-192215- CONWAY AR-GARLAND AR-PERRY AR-SALINE AR-YELL AR- 446 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN YELL...NORTHWESTERN SALINE...WESTERN PERRY...EXTREME NORTHEASTERN GARLAND AND EXTREME SOUTHWESTERN CONWAY COUNTIES UNTIL 515 PM CDT... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF ADONA...OR 9 MILES WEST OF PERRYVILLE...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... NIMROD LAKE... NIMROD... HOMEWOOD... HOLLIS... FOURCHE JUNCTION... DEBERRIE... CASA... CARTER COVE PARK... CARDEN POINT PARK... BIRTA... APLIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3489 9332 3512 9309 3510 9289 3476 9296 TIME...MOT...LOC 2146Z 031DEG 5KT 3497 9296 57
Special weather statement, Jul 19, 4:47 PM CDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
447 PM CDT FRI JUL 19 2013
ARZ037-040-192215-
POLK AR-SCOTT AR-
447 PM CDT FRI JUL 19 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCOTT AND NORTHERN
POLK COUNTIES UNTIL 515 PM CDT...
AT 445 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES WEST OF
BEAUCHAMP TO 4 MILES NORTHWEST OF OPAL...AND MOVING SOUTH AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
MENA... CANEY CREEK WILDERNESS...
SHADY... QUEEN WILHELMINA STATE PARK...
POLK COUNTY FAIRGNDS... MOUNTAIN FORK...
MENA INTERMOUNTAIN AIRPORT... MCCAULEY...
LAKE WILHELMINA... LAKE MENA... HATFIELD...
HARTLEY... BEAUCHAMP...
BLACK FORK MOUNTAIN WILDERNESS... CAMP PIONEER...
SHADY GROVE... SHADY LAKE RECREATION AREA...
ROCKY...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3491 9446 3494 9444 3495 9442 3468 9399
3434 9403 3435 9417 3453 9447
TIME...MOT...LOC 2147Z 015DEG 11KT 3478 9435 3457 9405
/64Local storm report, Jul 19, 5:28 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
528 PM CDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG MENA 34.58N 94.24W
07/19/2013 POLK AR LAW ENFORCEMENT
A TREE LIMB FELL THROUGH THE ROOF OF A HOUSE.
&&
224Local storm report, Jul 19, 5:29 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
529 PM CDT FRI JUL 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST MENA INTERMTN ARPT 34.54N 94.21W
07/19/2013 M48 MPH POLK AR AWOS
&&
57Special weather statement, Jul 19, 7:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 721 PM CDT FRI JUL 19 2013 ARZ043-055-200050- GRANT AR-SALINE AR- 721 PM CDT FRI JUL 19 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND NORTHERN GRANT COUNTIES UNTIL 745 PM CDT... AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF PRATTSVILLE...OR 8 MILES NORTHWEST OF SHERIDAN...MOVING EAST AT 5 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... TULL... PRATTSVILLE... BELFAST... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3452 9242 3435 9233 3427 9256 3444 9264 TIME...MOT...LOC 0021Z 250DEG 9KT 3439 9250 57
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 9:01 AM CDT | Flash Flood Warning | LZK | Johnson, Newton | 119 min |
| Jul 20, 3:23 PM CDT | Special Weather Statement | LZK | Cleburne | 32 min |
| Jul 20, 3:27 PM CDT | Special Weather Statement | LZK | Izard | 28 min |
| Jul 20, 3:49 PM CDT | Special Weather Statement | LZK | Fulton | 31 min |
| Jul 20, 4:20 PM CDT | Special Weather Statement | LZK | Fulton | 45 min |
| Jul 20, 4:39 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Izard, Stone | 36 min |
| Jul 20, 5:20 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Jul 20, 5:35 PM CDT | Special Weather Statement | LZK | Searcy | 45 min |
| Jul 20, 5:36 PM CDT | Special Weather Statement | LZK | Newton | 44 min |
| Jul 20, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Searcy | 42 min |
| Jul 20, 6:14 PM CDT | Special Weather Statement | LZK | Newton | 46 min |
| Jul 20, 6:27 PM CDT | Special Weather Statement | LZK | Pulaski | 33 min |
Nearby
Special Weather Statements in Arkansas, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.